Generalized Ito's formula and additive functionals of Brownian motion

  • Albert T. Wang


An extension of Ito's formula to convex functions is obtained, and a version of its converse is investigated. By using the generalized Ito's formula obtained here and that obtained by G. Brosamler for higher dimensional Brownian motion, a transparent proof of the correspondence between measures and nonnegative continuous (homogeneous) additive functionals is given.


Stochastic Process Brownian Motion Probability Theory Mathematical Biology Additive Functional 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Brosamler, G.A.: Quadratic variation of potentials and harmonic functions. Trans. Amer. math. Soc. 149, 243–257 (1970)Google Scholar
  2. 2.
    Dynkin, E.B.: Markov process I (English translation). Berlin-Heidelberg-New York: Springer 1965Google Scholar
  3. 3.
    Freedman, D.: Brownian motion and diffusion. San Francisco: Holden-Day 1971Google Scholar
  4. 4.
    Gihman, I.I., Skorohod, A.V.: Stochastic differential equations (English translation). Berlin-Heidelberg-New York: Springer-Verlag 1972Google Scholar
  5. 5.
    Helms, L.L.: Intr. to potential theory. New York: Wiley 1969Google Scholar
  6. 6.
    Levy, P.: Processus Stochastiques et Mouvement Brownien. Paris: Gauthier-Villars 1948Google Scholar
  7. 7.
    McKean, H.P., Jr.: Stochastic integrals. New York-London: Academic Press 1969Google Scholar
  8. 8.
    Meyer, P.A.: Probability and potentials. Waltham, Mass.: Blaisdall 1966Google Scholar
  9. 9.
    Stein, E.M., Weiss, G.: Intr. to Fourier analysis on Euclidean spaces. Princeton: University Press 1971Google Scholar
  10. 10.
    Tanaka, H.: Note on continuous additive functionals of the 1-dimensional Brownian motion Path. Z. Wahrscheinlichkeitstheorie verw. Gebiete 1, 251–257 (1963)Google Scholar
  11. 11.
    Zygmund, A.: Trignometric series. Cambridge: Cambridge University Press 1968 [first edition 1935]Google Scholar

Copyright information

© Springer-Verlag 1977

Authors and Affiliations

  • Albert T. Wang
    • 1
  1. 1.Department of MathematicsUniversity of TennesseeKnoxvilleUSA

Personalised recommendations